Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

On clotrimazole and clindamycin after finding inflammation in pap smear test. Having slight bleeding. Any suggestions?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5620 Questions
Hi, My wife had her Pap-Smear done last week and the gyn noticed a small inflammation inside. She put her on a dose of Clotrimazole & Clindamycin (6days), Ornidazole (1000mgx3days) and Azithromycon(1000x3days). We started the meds on 28th. My wife says that she notices slight bleeding starting yesterday and her cycles were not due until 405th of November. Does any of these medicines cause the cycles to happen early? Should we get it checked at a hospital?
Posted Sat, 23 Nov 2013 in Vaginal and Uterus Health
Answered by Dr. Aarti Abraham 10 minutes later
Brief Answer: SPOTTING MOST LIKELY DUE TO CERVICITIS Detailed Answer: Hello XXXX Thanks for writing to us with your health concern. I have gone through the doctor's note that you have uploaded on the page. It clearly states that your wife had a complaint of contact bleeding - that is , some amount of bleeding / spotting after sexual intercourse. Also, the findings indicate cervicitis - that is, inflammation of the cervix, and in the notes, the doctor too has mentioned that the cervix bleeds on touch. This is because of inflammation and hence the tissue can become very sensitive and fragile and bleed on touch. Also, she has been prescribed vaginal pessaries, so your wife would be inserting them vaginally. Hence, the spotting could be due to touching of the cervix while inserting the pessaries. Slight bleeding is to be expected as long as the inflammation persists. You do not need to consult your doctor. Just finish the prescribed course of medications, and go for the follow up visit as scheduled. Avoid intercourse till then. All the best. Hope this answer helped you. Please feel free to ask for further clarifications.
Above answer was peer-reviewed by
Follow-up: On clotrimazole and clindamycin after finding inflammation in pap smear test. Having slight bleeding. Any suggestions? 34 hours later
Hello Doctor, Thank you for your reply. I would like to know if there are other reasons than "contact" for vaginal bleeding/spotting. We have been married for less than a year but haven't done complete penetrative intercourse, yet. We tried a few times and it was very painful for her. I'm not very sure she mentioned this to her gynec. It's a sensitive issue for her, but I'd like to know if I should be worried - about the spotting without there being a contact. Thanks, XXXX.
Answered by Dr. Aarti Abraham 1 hour later
Brief Answer: DETAILED BELOW Detailed Answer: Hello again XXXX. " Contact " bleeding implies bleeding after sexual intercourse. The fact that your doctor has mentioned this terminology means that this is what she must have been told by your wife. Are you sure that there is NO actual penetrative intercourse yet ? Because then you need to seek medical attention for that also. She could be having vaginismus, where penetration is not allowed by the female partner, due to psychological issues, and the vaginal muscles just tighten up when there is attempt to penetrate. If that was the case however, then she would not have allowed a Pap smear or XXXXXXX check up also, which was done by the doctor. We have a reason for the spotting - cervicitis, which can cause spotting even without contact, but is exacerbated by sexual intercourse. I would ask you to mention this to the gynecologist the next time, as I fully understand that it is a very sensitive and private issue, but it also happens to be an issue which will have tremendous impact on your married and social life. All the best. Please feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor